Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 85, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 5, 2011, 5:17 PM CDT for Chambers County, Liberty County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2011, 5:17 PM CDT (22:17 UTC)
- Expired
- Jul 5, 2011, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Chambers County, TX, Liberty County, TX
The radar
The Houston radar (KHGX), 69 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:26 PM CDT | TSTM WND DMG | Devers, TX | TREES DOWN IN DEVERS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2923 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
331
WUUS54 KHGX 052217
SVRHGX
TXC071-291-052300-
/O.NEW.KHGX.SV.W.0085.110705T2217Z-110705T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
517 PM CDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHAMBERS COUNTY IN SOUTHEAST TEXAS...
SOUTHERN LIBERTY COUNTY IN SOUTHEAST TEXAS...
* UNTIL 600 PM CDT
* AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LIBERTY TO
DAISETTA TO 9 MILES SOUTHEAST OF DAISETTA...AND MOVING SOUTHWEST
AT 10 MPH.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO OLD RIVER-WINFREE...DAYTON AND AMES.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2975 9452 2983 9476 3003 9506 3005 9505
3009 9507 3029 9492 3014 9461 3013 9461
3012 9458 3001 9445
TIME...MOT...LOC 2217Z 024DEG 10KT 3014 9483 3005 9464
2999 9457
$$2 follow-up statements
955
WWUS54 KHGX 052231
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
531 PM CDT TUE JUL 5 2011
TXC071-291-052300-
/O.CON.KHGX.SV.W.0085.000000T0000Z-110705T2300Z/
LIBERTY TX-CHAMBERS TX-
531 PM CDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CHAMBERS AND LIBERTY COUNTIES...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM KENEFICK TO DEVERS...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF LIBERTY TO 11 MILES
SOUTHWEST OF NOME...MOVING SOUTHWEST AT 10 MPH.
THE LIBERTY COUNTY SHERIFFS OFFICE HAD RECEIVED REPORTS FROM THE
PUBLIC OF LARGE HAIL FALLING IN DAISETTA AT 526 PM AND A TREE BLOWN
DOWN IN DEVERS AT 526 PM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMES...
DAYTON...WALLISVILLE...HANKAMER AND OLD RIVER-WINFREE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 2975 9452 2983 9476 3003 9506 3005 9505
3009 9507 3029 9492 3014 9461 3013 9461
3012 9458 3001 9445
TIME...MOT...LOC 2228Z 024DEG 10KT 3011 9484 3002 9465
2996 9458
$$956
WWUS54 KHGX 052246
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
546 PM CDT TUE JUL 5 2011
TXC071-291-052300-
/O.CON.KHGX.SV.W.0085.000000T0000Z-110705T2300Z/
LIBERTY TX-CHAMBERS TX-
546 PM CDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CHAMBERS AND LIBERTY COUNTIES...
AT 542 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LIBERTY
TO 7 MILES SOUTHEAST OF AMES TO NEAR HANKAMER...MOVING SOUTHWEST AT
10 MPH. EXPECT WINDS IN EXCESS OF 50 MPH IN HANKAMER IMMEDIATELY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAYTON
AND WALLISVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW!
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3004 9498 3015 9482 3012 9469 3011 9462
3008 9457 3001 9445 2975 9452 2983 9476
TIME...MOT...LOC 2245Z 024DEG 10KT 3006 9480 2995 9470
2988 9461
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:22 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 5, 2:22 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 222 PM CDT TUE JUL 5 2011 .DISCUSSION... NEAR-STATIONARY CLUSTERS OF SHOWERS AND EMBEDDED STORMS OVER WESTERN LOUISIANA AND FAR OFFSHORE WATERS...OR SURROUNDING THE CWA ...THAT HAVE FORMED AHEAD OF AN ADVANCING SOUTHEASTERN U.S. PLAINS MID-LEVEL TROUGH. REGION CURRENTLY FALLING IN BETWEEN ANY PRECIPITATION...OR IS WEDGED BETWEEN THIS TROUGH AND A WEAK UPPER LEVEL NORTH CENTRAL GULF LOW. ALTHOUGH THIS LOW IS AIDING IN DRAGGING THIS BOUNDARY SOUTHWARD TOWARDS THE NORTHERN FA...SUBSIDENCE ALONG ITS WESTERN FLANK MAY BE A RAIN INHIBITOR. TODAY'S DEEPER MOISTURE SEEMS TO NOT BE MUCH OF A PLAYER AS GENERAL SUBSIDENCE FROM THE COLORADO-CENTERED 5H RIDGE WINS OUT ONCE AGAIN. IN THE COMING DAYS...MODEL ENSEMBLE HAS WEAK AREAS OF HIGHER PVA ROUNDING THE CURVE WITHIN EASTERLY STEERING FLOW (ARK-LA IN ORIGIN) ...OR AROUND THE EASTERN EDGE OF 5H RIDGING. OVERALL...THE 'NO SYNOPTIC CHANGE' MESSAGE WILL BE ONGOING AS SE'RN PERIPHERY OF RIDGE SEEMS TO HOLD ON UNTIL THE WEEKEND. OVER THE WEEKEND...THE PATTERN IS STILL BEING MODELED TO UNDERGO SUBTLE CHANGE WITH A REGION OF LOWER HEIGHTS (INVERTED TROUGH) DEVELOPING OVER THE WESTERN GULF AND LOWER TEXAS COAST. IF RIDGE DOES WEAKEN TO THE POINT OF ALLOWING THIS INVERTED TROUGH TO ADVANCE WESTWARD...THEN REGION MAY BENEFIT FROM HIGHER RAIN PROBS BY FALLING ON THE CONVERGENT (EASTERN) SIDE OF THIS TROUGH AXIS. BETS ARE ON THE RIDGE FOR NOW...WITH A SLIGHT INCREASE IN GULF POPS FROM SLIGHT TO CHANCE SUNDAY. HIGHER RESOLUTION NMM-WRF MODELING KEEPS THE 38C ISOTHERM AT BAY OVER WEST CENTRAL TEXAS AND... WITH EARLY DAY CLOUD COVER/SLIGHTLY HIGHER PWATS EACH SUCCESSIVE DAY...THE MAJORITY OF AFTERNOON MAXIMUM TEMPERATURES SHOULD PULL UP JUST SHY OF 100F. 31 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 75 98 75 98 75 / 10 10 20 10 20 HOUSTON (IAH) 75 97 75 97 75 / 20 20 10 20 20 GALVESTON (GLS) 81 93 81 93 81 / 10 20 10 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...31
Hazardous weather outlook, Jul 5, 3:23 AM CDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 323 AM CDT TUE JUL 5 2011 TXZ176>178-195>200-210>214-226-227-235>238-060830- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-SAN JACINTO-WALKER-WALLER-WASHINGTON-WHARTON- 323 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY EVENING. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...CLOUD-TO-GROUND LIGHTNING...AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE LATE AFTERNOON AND EARLY EVENING EACH DAY. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...CLOUD-TO-GROUND LIGHTNING....AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ163-164-179-060830- HOUSTON-POLK-TRINITY- 323 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE LATE AFTERNOON AND EVENING. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...CLOUD-TO- GROUND LIGHTNING....AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING EACH DAY. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS ...CLOUD-TO-GROUND LIGHTNING....AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 5, 5:05 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
505 PM CDT TUE JUL 5 2011
TXZ200-214-052245-
CHAMBERS-LIBERTY-
505 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF LIBERTY...MOVING SOUTHWEST AT 5
MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LIBERTY...KENEFICK...
HARDIN...DEVERS AND DAYTON LAKES.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 2988 9472 3018 9497 3024 9491 3024 9467
3022 9463 3012 9460 3012 9446 3011 9445
2990 9444 2990 9437 2987 9436
TIME...MOT...LOC 2205Z 066DEG 3KT 3008 9460The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:05 PM CDT | Special Weather Statement | HGX | Liberty | 40 min |
| Jul 5, 6:37 PM CDT | Special Weather Statement | HGX | Houston | 53 min |
| Jul 5, 6:42 PM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.